Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 135, NWS Charleston, WV

July 27, 2007Mason County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 27, 2007, 3:27 PM EDT for Mason County, West Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2007, 3:27 PM EDT (19:27 UTC)
Expired
Jul 27, 2007, 3:56 PM EDT
In force
29 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Mason County, WV

The radar

The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 271927
SVRRLX
WVC053-272015-
/O.NEW.KRLX.SV.W.0135.070727T1927Z-070727T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
327 PM EDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASON COUNTY IN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 324 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEON...OR ABOUT 7 MILES
  SOUTHEAST OF POINT PLEASANT...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF LETART BY 335 PM EDT...
  LEON AND SOUTHSIDE BY 340 PM EDT...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 8209 3889 8193 3887 8191 3874 8180
      3871 8182 3870 8180 3868 8180 3868 8180
      3867 8191 3875 8215

$$

15
1 follow-up statement
000 
WWUS51 KRLX 271956
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT FRI JUL 27 2007

WVC053-272006-
/O.CAN.KRLX.SV.W.0135.000000T0000Z-070727T2015Z/
MASON WV-
356 PM EDT FRI JUL 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR MASON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA
SIZE HAIL ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 8209 3889 8193 3887 8191 3874 8180
      3871 8182 3870 8180 3868 8180 3868 8180
      3867 8191 3875 8215

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:14 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 27, 2:14 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
214 PM EDT FRI JUL 27 2007

.SYNOPSIS...
UPPER LEVEL LOW OVER THE GREAT LAKES WILL MOVE EAST OF THE REGION
WHILE ANOTHER UPPER LEVEL SYSTEM DIVES SOUTHEAST FROM ILLINOIS INTO
KENTUCKY TONIGHT.  THE SYSTEM OVER KENTUCKY WILL MOVE TO THE EAST
COAST...DEEPEN...AND THEN REMAIN ALONG THE EAST COAST INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
BASED ON LATEST RADAR INFORMATION...SHOWERS AND THUNDERSTORMS
CONTINUE TO PUSH EAST.  THE GREATEST CONCENTRATION OF STORMS IS
CURRENTLY MOVING INTO THE NORTHERN MOUNTAINS AT THIS TIME.  THE
STORMS ARE THE RESULT OF A MID-LEVEL SHORTWAVE TROF WHICH IS
CURRENTLY PUSHING EAST THROUGH PORTIONS OF OHIO AND KENTUCKY.

THIS FEATURE AND ASSOCIATED STORMS WILL CONTINUE TO PUSH EAST THIS
EVENING.  FEEL THE AREAL COVERAGE AND INTENSITY OF THE STORMS WILL
DECREASE AFTER SUNSET AS THE AIRMASS BEGINS TO STABILIZE.

ANOTHER MID-LEVEL SHORTWAVE TROF...CURRENTLY OVER INDIANA...WILL
PUSH SOUTHEAST INTO EASTERN KENTUCKY TONIGHT...AND THEN TO THE EAST
COAST ON SATURDAY.  THIS FEATURE SHOULD RESULT IN MORE SHOWERS AND
STORMS TONIGHT INTO SATURDAY.  THE GREATEST CONCENTRATION OF STORMS
SHOULD BE ACROSS OUR SOUTHERN COUNTIES...WHICH WILL BE CLOSEST TO
THE TROF.

HAVE GENERALLY GONE WITH A BLEND OF FWC/MET/MAV GUIDANCE FOR LOWS
TONIGHT AND HIGHS ON SATURDAY.  END RESULT WAS INCREASING THE LOWS
TONIGHT A DEGREE OR TWO...WHILE INCREASING THE HIGHS ON SATURDAY AS
MUCH AS 5 DEGREES.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
LOW PRESSURE SYSTEM AND COLD FRONT IN THE AREA RIGHT AT THE START OF
THE PERIOD MOVE ON THROUGH DURING THE DAY SATURDAY.  GFS IS A BIT
SLOWER WITH ASSOCIATED PRECIPITATION THAN IS THE NAM.  THE TWO
MODELS ARE SIMILAR ON SURFACE FEATURES AND GFS TIES THE
PRECIPITATION MORE CLOSELY WITH SURFACE FEATURE.  THE PRECIPITATION
WILL LIKELY BE IN THE FORM OF A NOCTURNAL COMPLEX AS SUGGESTED BY
SHOWALTERS NEAR ZERO 12Z SAT ALONG WITH DECENT H85 THETA E FEED.

THIS COMPLEX CONTINUES INTO SATURDAY AND PERHAPS UNDERGOES A
METAMORPHOSIS FOR THE AFTERNOON.  NAM IS...AS USUAL...INDICATING
MORE INSTABILITY THAN THE GFS...WITH UP TO TWO KGKJ-1 OF CAPE ALONG
WITH TWO INCHES PW...THE GFS PEAKS AT LESS THAN A KGKJ-1 OF CAPE.
REALITY WILL LIKELY FALL SOMEWHERE IN BETWEEN.

THE UPPER LEVEL SYSTEM THAT HAS BEEN AROUND FOR OVER A WEEK...LIKE A
SUMMER GUEST THAT HAS WORN OUT THEIR WELCOME...FINALLY EXITS
SATURDAY NIGHT.  THIS...ALONG WITH THE LOSS OF HEATING...WILL ALLOW
THE WEATHER TO SETTLE DOWN.

BOTH MODELS ARE CLOSE ON ANOTHER SHORT WAVE APPROACHING SUNDAY.
THIS COMES OUT OF A SPEED MAX NOW RIDING OVER TOP OF THE RIDGE OVER
SOUTHWESTERN CANADA...AND BECOMES BARELY DISTINGUISHABLE FROM ITS
PREDECESSOR.  BUT IT DOES SHARPEN UP WITH A POSITIVE TILT OVER THE
AREA AS THE UPSTREAM RIDGE BUILDS OVER THE GREAT LAKES.  THE TIMING
OF THIS SHORT WAVE COINCIDES WITH THE HEATING OF THE DAY FOR A GOOD
CHANCE FOR LATE DAY THUNDERSTORMS SUNDAY.

UPPER TROUGH IS SLOW TO EXIT NEXT WEEK BUT SHOULD JUST ABOUT MAKE
THE EAST COAST MONDAY...SO POPS ARE LIMITED TO THE MOUNTAINS.

ONGOING FORECAST FOR HIGHS SATURDAY LOOKED GOOD...CLOSE TO THE MET
WHICH IS THE MIDDLE GROUND BUT CLOSER TO THE LOWER MAV THAN THE
HIGH FWC.  OTHERWISE A BLEND OF THE NUMBERS WERE USED...WHICH
ENTAILED ONLY MINOR CHANGES TO THE PREVIOUS FORECAST.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
WITH 500 MB TROF ALONG MID ATLANTIC COAST...HOPING THE NORTHERLY
FETCH WILL CONTINUE TO FEED DRIER AND MORE STABLE AIR SOUTH. STILL
QUESTIONABLE HOW LOW THE DEW POINTS WILL BE ABLE TO FALL DURING
TUESDAY AFTERNOON. SO...STILL HOPING FOR A DRIER PATTERN THAN
NEAR AND SHORT TERM.

A WEAK LOW LEVEL WIND FLOW FOR WEDNESDAY INTO FRIDAY. SO A DOG
DAY WEATHER PATTERN MAY BE SETTING UP FOR WED-FRIDAY. YET...SOME
LIGHT EAST LOW LEVEL FLOW POSSIBLE BY WEDNESDAY AND THURSDAY. WILL
MENTION SOME SLIGHT CHANCE POPS IN AFTERNOON AND EVENING OVER
MOUNTAINOUS COUNTIES ON WEDNESDAY AND SPREAD THESE POPS A BIT WEST
ON THURSDAY. A SURFACE FRONT PICTURED OVER SRN GREAT LAKES DAY 6
INTO DAY 7...BUT SHOULD REMAIN TO OUR N. WEAK 700-500MB FLOW FM
NW MAY CAUSE SOME CONVECTION TO SINK SLOWLY S...SO 20/30 POPS DAY
7.

MAXIMUM TEMPERATURES INCHED UP SLIGHTLY FROM HPC GUIDANCE ACROSS
WESTERN LOWLANDS WEDNESDAY INTO FRIDAY...CLOSER TO 90 DEGREES.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL LOW IS STILL IMPACTING THE REGION. SHORT WAVE TROF
MOVING ACROSS OHIO AND NORTHERN PORTIONS OF WEST VIRGINIA IS
KICKING OFF SHOWERS AND THUNDERSTORMS. THESE STORMS ARE EXPECTED
TO STAY NORTH OF TAF SITES THIS MORNING WILL KEEP MOVING EASTWARD
AND OUT OF THE REGION THIS MORNING. MVFR FOG WILL DISSIPATE
QUICKLY AFTER SUNRISE. ONE LAST SHORTWAVE ALONG WITH A COLD FRONT IS
EXPECTED TO MOVE THROUGH THE REGION THIS AFTERNOON AND INTO THIS
EVENING. THIS WILL AGAIN BRING SHOWERS AND THUNDERSTORMS TO THE
REGION. THIS SHORTWAVE COMBINED WITH HEATING TODAY WILL CAUSE THE
ATMOSPHERE TO AGAIN BECOME UNSTABLE...AND SOME OF THESE STORMS MAY
BECOME SEVERE. THE MAIN FOCUS IS EXPECTED ACROSS CENTRAL AND
SOUTHERN SECTIONS...FROM HTS/CRW/BKW LINE AND POINTS SOUTH INTO
THIS EVENING...HOWEVER ALL SITES HAVE THE POTENTIAL FOR STORMS.
EXPECT IFR TO LIFR CONDITIONS IN EXITING STORMS AND FOG FOR
TONIGHT.

SATURDAY THROUGH TUESDAY... THUNDERSTORMS MAY STILL RESULT IN
TEMPORARY MVFR/IFR CONDITIONS EACH AFTERNOON AND EVENING THROUGH
THE WEEKEND. IN ADDITION...FOG MAY RESULT IN THE DEVELOPMENT OF
MVFR/IFR CONDITIONS EACH NIGHT THROUGH THE PERIOD.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH
NEAR TERM...JSH
SHORT TERM...TRM
LONG TERM...KTB
AVIATION...JSH
Hazardous weather outlook, Jul 27, 3:24 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
324 AM EDT FRI JUL 27 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010-
013>017-019-024>026-280730-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-
WIRT-RITCHIE-MINGO-LOGAN-BOONE-
324 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ011-018-020-027>040-046-047-280730-
TYLER-CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
324 AM EDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 27, 12:47 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1247 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     RACINE                  38.97N 81.91W
07/26/2007                   MEIGS              OH   DEPT OF HIGHWAYS

            TREES DOWN ON RT. 3 RACINE

0815 PM     HAIL             POINT PLEASANT          38.85N 82.13W
07/26/2007  E0.75 INCH       MASON              WV   COUNTY OFFICIAL

            PENNY SIZE HAIL COVERED THE GROUND ON RT. 2N RIPLEY RD.

0820 PM     TSTM WND DMG     2 SE ST. ALBANS         38.36N 81.79W
07/26/2007                   KANAWHA            WV   DEPT OF HIGHWAYS

            TREES DOWN ON COAL RIVER RD. NEAR WARPED DR.

0825 PM     TSTM WND DMG     CLAY                    38.46N 81.08W
07/26/2007                   CLAY               WV   EMERGENCY MNGR

            TREES DOWN ROUTE 4 AND 16 JUST NORTH OF CLAY. TREES DOWN
            ELKHURST ROAD AT HARTLAND.

0844 PM     TSTM WND DMG     DUNBAR                  38.37N 81.74W
07/26/2007                   KANAWHA            WV   DEPT OF HIGHWAYS

            TREES DOWN ON ROXALANNA RD. NEAR ROXALANNA APARTMENTS IN
            THE CITY.

1020 PM     TSTM WND DMG     2 S CRAIGSVILLE         38.29N 80.65W
07/26/2007                   NICHOLAS           WV   EMERGENCY MNGR

            TREES DOWN ACROSS RT. 20 NEAR CRAIGSVILLE. WINDS
            ESTIMATED AT 40-50 MPH.

1040 PM     TSTM WND DMG     4 S SHADY SPRING        37.65N 81.10W
07/26/2007                   RALEIGH            WV   FIRE DEPT/RESCUE

            TREES DOWN IN COOL RIDGE ALONG RT. 19.

1100 PM     HAIL             COWEN                   38.41N 80.56W
07/26/2007  E0.75 INCH       WEBSTER            WV   EMERGENCY MNGR

            PENNY SIZE HAIL AND WINDS 40-50 MPH IN THE VILLAGE OF
            COWEN.

&&

BARTHOLF
Special weather statement, Jul 27, 12:56 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1256 PM EDT FRI JUL 27 2007

WVZ028>032-039-040-047-271745-
BRAXTON WV-GILMER WV-UPSHUR WV-RANDOLPH WV-LEWIS WV-TAYLOR
WV-HARRISON WV-BARBOUR WV-
1256 PM EDT FRI JUL 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1256 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM TAYLOR
...SOUTHWEST TO GILMER COUNTY...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE
  HORNER...WALKERSVILLE...IRELAND...CAMDEN...ALUM BRIDGE AND
  EXCHANGE.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THESE STORMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jul 27, 2:11 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
211 PM EDT FRI JUL 27 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HEAVY RAIN       BUCKHANNON              39.00N 80.21W
07/27/2007  2.01             UPSHUR             WV   PUBLIC

&&

NNNN
Special weather statement, Jul 27, 2:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT FRI JUL 27 2007

OHZ067-271930-
MORGAN OH-
255 PM EDT FRI JUL 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 255 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH CENTRAL MORGAN
COUNTY...OR ABOUT 8 MILES NORTHEAST OF MCCONNELSVILLE...MOVING EAST
AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BRISTOL.

WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL
ARE ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

25
Special weather statement, Jul 27, 3:00 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT FRI JUL 27 2007

WVZ007-271930-
MASON WV-
300 PM EDT FRI JUL 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER POINT PLEASANT...OR
ABOUT OVER GALLIPOLIS...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LETART...
  LEON AND HENDERSON.

WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

25
Special weather statement, Jul 27, 3:13 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
313 PM EDT FRI JUL 27 2007

WVZ009-271945-
WOOD WV-
313 PM EDT FRI JUL 27 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 313 PM EDT...A STRONG THUNDERSTORM WAS OVER PARKERSBURG...MOVING
EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WAVERLY...
  DAVISVILLE...WALKER...VIENNA...NORTH HILLS AND MINERALWELLS.

WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL
ARE ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:10 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln65 min
Jul 26, 8:25 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo35 min
Jul 26, 8:48 PM EDTSevere Thunderstorm WarningRLXBraxton72 min
Jul 26, 8:48 PM EDTSevere Thunderstorm WarningRLXClay, Roane27 min
Jul 26, 8:58 PM EDTAreal Flood AdvisoryRLXBoone, Clay, Kanawha, Logan, Mingo62 min
Jul 26, 9:03 PM EDTSevere Thunderstorm WarningRLXBoone, Logan42 min
Jul 26, 9:19 PM EDTSevere Thunderstorm WarningRLXMingo, Wyoming41 min
Jul 26, 9:49 PM EDTSevere Thunderstorm WarningRLXFayette41 min
Jul 26, 9:58 PM EDTSevere Thunderstorm WarningRLXWyoming47 min
Jul 26, 9:59 PM EDTSevere Thunderstorm WarningRLXRaleigh46 min
Jul 26, 10:19 PM EDTSevere Thunderstorm WarningRLXNicholas, Webster41 min
Jul 26, 10:26 PM EDTSevere Thunderstorm WarningRLXMingo34 min
Jul 26, 11:09 PM EDTAreal Flood AdvisoryRLXRaleigh66 min
Jul 27, 1:31 PM EDTSevere Thunderstorm WarningRLXWyoming44 min
Jul 27, 3:26 PM EDTSevere Thunderstorm WarningRLXWood49 min
Jul 27, 4:19 PM EDTSevere Thunderstorm WarningRLXRitchie41 min
Jul 27, 4:28 PM EDTSevere Thunderstorm WarningRLXBraxton47 min
Jul 27, 4:31 PM EDTSevere Thunderstorm WarningRLXMason59 min
Jul 27, 4:43 PM EDTSevere Thunderstorm WarningRLXPocahontas17 min
Jul 27, 5:36 PM EDTSevere Thunderstorm WarningRLXKanawha, Putnam39 min
Jul 27, 5:49 PM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer41 min
Jul 27, 6:13 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha62 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.